# SDR CA061016006

- Difficulty date: October 11, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Dhav DHC8103
- Aircraft time: 23,387 hours
- Engine: Pwa PW121
- Propeller: Hamstd 14SF7
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Case
- Condition: Cracked
- Location: Gas Generator
- Part time: 23,187 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKE-OFF AT 500FT AGL THE CREW REDUCED POWER TO CLIMB POWER AND REALIZED THAT THE LT ENGINE ITT ROSE RAPIDLY TO APPROXIMATELY 850-900 DEGREES CELSIUS. THE OVER-TEMPERATURE LIGHT ILLUMINATED AND THE ENGINE OIL TEMPERATURE WAS ALSO RISING. THE ENGINE POWER WAS REDUCED TO STAY WITHIN LIMITS AND THE AIRCRAFT TURNED BACK TO LAND SAFELY WITHOUT INCIDENT. MAINTENANCE FOUND THAT THE ENGINE HAD DEVELOPED 2 SUBSTANTIAL CRACKS ON THE GAS-GENERATOR CASE.  THE CRACKS MEASURED APPROXIMATELY 3.5 INCHES IN LENGTH EACH AND WERE LOCATED AT APPROXIMATELY THE 11:30  AND 10 O’CLOCK POSITIONS. IT SHOULD ALSO BE NOTED THAT THIS PORTION OF THE GAS GENERATOR CASE IS NORMALLY COVERED WITH AN INSULATION BLANKET. THE E
